Dirichlet forms on symmetric spaces
Annales de l'Institut Fourier, Volume 23 (1973) no. 1, p. 135-156

Let G be a locally compact group and K a compact subgroup such that the algebra L 1 (G) of biinvariant integrable functions is commutative. We characterize the G-invariant Dirichlet forms on the homogeneous space G/K using harmonic analysis of L 1 (G) . This extends results from Ch. Berg, Séminaire Brelot-Choquet-Deny, Paris, 13e année 1969/70 and J. Deny, Potential theory (C.I.M.E., I ciclo, Stresa), Ed. Cremonese, Rome, 1970. Every non-zero G-invariant Dirichlet form on a symmetric space G/K of non compact type of rank one give rise to a regular Dirichlet space, and these potentials of finite energy are square integrable in contrast to euclidean space.

Soient G un groupe localement compact et K un sous-groupe compact tels que l’algèbre L 1 (G) des fonctions biinvariantes et intégrables soit commutative. Nous présentons une caractérisation des formes de Dirichlet G-invariantes sur l’espace homogène G/K en utilisant l’analyse harmonique de L 1 (G) . Ceci étend des résultats de Ch. Berg, Séminaire Brelot-Choquet-Deny, Paris, 13e année 1969/70 et de J. Deny, Potential theory (C.I.M.E., I ciclo, Stresa), Ed. Cremonese, Rome, 1970. À toute forme de Dirichlet, G-invariante et non nulle, sur un espace symétrique G/K de type non compact et de rang un est associé un espace de Dirichlet régulier, et les potentiels d’énergie finie sont de carré intégrable, ce qui n’a pas lieu dans les espaces euclidiens.

@article{AIF_1973__23_1_135_0,
     author = {Berg, Christian},
     title = {Dirichlet forms on symmetric spaces},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {23},
     number = {1},
     year = {1973},
     pages = {135-156},
     doi = {10.5802/aif.448},
     zbl = {0243.31013},
     mrnumber = {52 \#14340},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1973__23_1_135_0}
}
Berg, Christian. Dirichlet forms on symmetric spaces. Annales de l'Institut Fourier, Volume 23 (1973) no. 1, pp. 135-156. doi : 10.5802/aif.448. http://www.numdam.org/item/AIF_1973__23_1_135_0/

[1] Chr. Berg, Suites définies négatives et espaces de Dirichlet sur la sphère, Séminaire Brelot-Choquet-Deny, Paris, 13e année 1969/1970. | Numdam | Zbl 0213.13202

[2] Chr. Berg, Semi-groupes de Feller et le théorème de Hunt, Preprint Series no, 12, Matematisk Institut, University of Copenhagen, 1971.

[3] J. Deny, Méthodes hilbertiennes en théorie du potentiel, Potential theory (C.I.M.E., I ciclo, Stresa), Ed. Cremonese, Rome, 1970. | MR 44 #1833 | Zbl 0212.13401

[4] J. Dixmier, Les C*-algèbres et leurs représentations, Gauthier-Villars, Paris, 1964. | MR 30 #1404 | Zbl 0152.32902

[5] M. Flensted-Jensen, Paley-Wiener type theorems for a differential operator connected with symmetric spaces, Arkiv för Matematik. Vol. 10 (1972) n° 1. | MR 47 #7520 | Zbl 0233.42012

[6] R. Gangolli, Isotropic infinitely divisible measures on symmetric spaces, Acta Math. 111 (1964), 213-246. | MR 28 #4557 | Zbl 0154.43804

[7] I. Glicksberg, Uniform boundedness for groups, Canad. J. Math. 14 (1962), 269-276. | MR 27 #5856 | Zbl 0109.02001

[8] R. Godement, Sur la théorie des représentations unitaires, Ann. Math. 53 (1951), 68-124. | MR 12,421d | Zbl 0042.34606

[9] R. Godement, Introduction aux travaux de A. Selberg, Séminaire Bourbaki, Paris 1957, exposé 144. | Numdam | Zbl 0202.40902

[10] Harish-Chandra, Spherical functions on a semi-simple Lie group II, Amer. J. Math. 80 (1958), 553-613. | MR 21 #92 | Zbl 0093.12801

[11] S. Helgason, Differential Geometry and Symmetric spaces (Pure and Applied Mathematics 12), Academic Press, New York, London, 1962. | Zbl 0111.18101

[12] B. Kostant, On the existence and irreducibility of certain series of representations, Bull. Amer. Math. Soc. 75 (1969), 627-642. | MR 39 #7031 | Zbl 0229.22026

[13] K. Sato, T. Ueno, Multidimensional diffusion and the Markov process on the boundary, J. Math. Kyoto Univ. 4 (1965), 529-605. | MR 33 #6702 | Zbl 0219.60057